Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 113, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 10, 2010, 1:00 PM CDT for Woodruff County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2010, 1:00 PM CDT (18:00 UTC)
- Expired
- Aug 10, 2010, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Woodruff County, AR
The radar
The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2173 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:25 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 10, 12:25 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1225 PM CDT TUE AUG 10 2010 .AVIATION... ISOLATED SHRA/TSRA WILL CONTINUE TO DEVELOP DURING THE AFTERNOON INTO THE EARLY EVENING HOURS. HAVE INCLUDED VCTS/CB AT THE SOUTHERN TAF SITES...BUT NOT CONFIDENT ENOUGH TO INCLUDE ANY TSRA IN TAFS. CU WILL DISSIPATE AFTER 00Z...WITH HIGH CLOUDS OVERNIGHT. WILL HAVE TO MONITOR RAINFALL PLACEMENT FOR ADDITION OF FOG AROUND SUNRISE...BUT FOR NOW...HAVE CU DEVELOPING AFTER 11/15Z. && .PREV DISCUSSION... /ISSUED 310 AM CDT MON AUG 9 2010/ SHORT TERM...TUESDAY THROUGH FRIDAY ONCE AGAIN....NO APPRECIABLE CHANGES WILL BE MADE TO THE CURRENT FORECAST/GRIDS AS UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO DOMINATE THROUGH THE MAJORITY OF THE PERIOD. WHILE A BLEND OF FORECAST SOLUTIONS IS PREFERRED...WILL CHANGE GEARS A BIT AND LEAN TOWARDS THE SLOWER ECMWF AS OPPOSED TO THE GFS WHICH APPEARS TOO FAST ADVANCING A TROUGH FROM THE WEST COAST AND ACROSS THE NORTHERN TIER STATES LATE IN THE PERIOD. MAJOR PLAYERS SHOWING UP QUITE CLEARLY ON MOISTURE CHANNEL IMAGERY THIS MORNING. AFOREMENTIONED UPPER TROF EVIDENT OFF THE PACIFIC NORTHWEST WITH UPPER RIDGING OVER THE NATIONS MID SECTION. WATER VAPOR ALSO SHOWS A WEAK UPPER LOW THAT CROSSES THE FL PENINSULA AND MOVES ACROSS THE NORTHERN GULF. MODELS CONSISTENT IN KEEPING THIS FEATURE WELL TO THE SOUTH AND ANY IMPACT ON OUR SENSIBLE WEATHER APPEAR MINIMAL AT THIS POINT. IN ADDITION...PLUME OF TROPICAL MOISTURE SEEN ADVANCING ACROSS THE STATE WITH HIGH DEW POINTS AND ELEVATED PWATS EXPECTED TO CONTINUE. WHILE THE OVERALL STRENGTH OF THE RIDGE DOES NOT APPEAR TO BE AS STRONG AS THE PREVIOUS ONE... IT WILL STILL BE HOT...WITH HIGH TEMPERATURES EXPECTED TO REACH THE MID TO UPPER 90S AND POSSIBLY THE LOWER 100S WITH OVERNIGHT LOWS IN THE 70S. OVERALL THE MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. THE COMBINATION OF THESE TEMPERATURES AND HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDICES IN EXCESS OF 105 DEGREES AND WILL CONTINUE THE HEAT RELATED HEADLINES BUT ADD AN ADDITIONAL DAY ONTO THE CURRENT ADVISORY AND WOULD NOT BE SURPRISED IF IT WILL EXTENDED LATER ON. PRECIPITATION WILL BE DIURNALLY DRIVEN THROUGH THE PERIOD AND WILL NEED TO HOLD ONTO AT LEAST SLIGHT CHANCE POPS WITH DAYTIME HEATING AND THE MOISTURE LADEN AIR MASS. MODELS DO MOVE SEVERAL WEAK IMPULSES ACROSS THE REGION AS THE PERIOD PROGRESSES WHICH MAY HELP TO SLIGHTLY INCREASE PRECIPITATION CHANCES. UPPER FLOW REMAINS NONDESCRIPT AT BEST AND ANY STORMS THAT DO DEVELOP WILL BE VERY SLOW MOVERS AND HAVE THE POTENTIAL TO DROP LOCALLY HEAVY RAIN. MODELS CONTINUE TO INDICATE A BREAK IN THE HEAT MAY BE ON THE WAY BUT MORE THAN LIKELY WILL NOT OCCUR UNTIL THE EXTENDED PERIOD. UPPER RIDGE FORECAST TO RETROGRADE AS DEEP UPPER TROUGH MOVES FROM THE WEST COAST INTO THE UPPER MIDWEST BY THE END OF THE PERIOD. GFS BRINGS A COLD FRONT INTO EXTREME NORTHWEST ARKANSAS AS THE PERIOD CONCLUDES BUT BELIEVE THIS SOLUTION IS TOO FAST AND BELIEVE ANY RELIEF WILL NOT TAKE PLACE IN THE SHORT TERM. LONG TERM...SATURDAY THROUGH MONDAY. IT APPEARS SOME RELIEF IS IN STORE FOR THE REGION DURING THE EXTENDED. MEAN UPPER TROUGHING WILL DEVELOP OVER THE NRN TIER OF THE CONUS SATURDAY AND SUNDAY. SURFACE HIGH PRESSURE WILL SHIFT OUT OF THE NORTHERN ROCKIES ON SATURDAY AND HELP PUSH A FRONT INTO ARKANSAS. CURRENT TIMING HAS THE FRONT SHIFTING INTO THE STATE DURING THE MORNING HOURS ON SAT AND HAVE SLIGHT CHANCE POPS SAT MORNING RAMPING UP TO CHANCE LEVELS IN THE AFTERNOON. THE EURO IS SLIGHTLY SLOWER WITH THE PROGRESSION OF THIS FRONT. TO GIVE SOME CREDENCE TO THE EURO AND ACCOUNT FOR UNCERTAINTY WITH THE TIMING OF THIS FRONT...REMOVED MENTION OF OVERNIGHT PRECIP IN THE FAR SOUTHERN PARTS OF THE FORECAST AREA LATE SAT NIGHT. TEMPERATURES SHOULD STILL BE IN THE UPPER 90S ON SAT FOR MOST LOCATIONS...SAVE THE NRN 1ST OR 2ND ROW OF COUNTIES WHERE THE FRONT WILL LIKELY HAVE PRODUCED ENOUGH RAINFALL TO LOWER TEMPS A GOOD 5 DEGREES. FRONTAL BOUNDARY LIES ACROSS CENTRAL ARKANSAS ON SUN FOR CHANCE POPS AGAIN. TEMP FORECAST MAY BE PROBLEMATIC ON SUN DEPENDING ON OVERNIGHT CONVECTION AND DAYTIME CLOUD COVER...BUT THINK LOWER 90S NORTH AND MID 90S SOUTH SOUNDS REASONABLE. NOW ON TO THE RELIEF...BY MONDAY THE FRONT PUSHES COMPLETELY SOUTH OF THE FORECAST AREA. DRY AIR FILTERING IN BEHIND THE FRONT SHOULD LOWER DEWPOINTS INTO THE UPPER 60S AREA WIDE. FURTHERMORE HIGH TEMPERATURES SHOULD FALL INTO THE LOWER 90S MON NEXT WEEK. && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR ARKANSAS-BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...58
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE AUG 10 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR MUCH OF ARKANSAS. AFTERNOON HIGHS WILL BE 97 TO 100 DEGREES...WITH HEAT INDICES OF 105 TO 110 DEGREES. OVERNIGHT LOWS WILL ONLY FALL INTO THE MID 70S TO LOWER 80S. SOME ISOLATED THUNDERSTORMS WILL ALSO OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG HIGH PRESSURE ALOFT WILL KEEP AFTERNOON TEMPERATURES UP AROUND 100 DEGREES THROUGH THE END OF THE WEEK. A HEAT ADVISORY IS CURRENTLY IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH THURSDAY...BUT WILL LIKELY BE EXTENDED THROUGH FRIDAY AS FORECAST TEMPERATURES WILL AGAIN BE AROUND 100. OTHERWISE...THE CHANCES FOR RAIN WILL GENERALLY BE LOW THROUGH THE END OF THE WEEK...WITH ONLY ISOLATED STORMS EACH AFTERNOON. INCREASE RAIN CHANCES AND RELIEF FROM THE HEAT WILL ARRIVE BY THE WEEKEND AS A FRONT PUSHES INTO ARKANSAS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 64
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:13 PM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, White | 2 hr |
| Aug 10, 1:42 PM CDT | Special Weather Statement | LZK | Faulkner | 33 min |
| Aug 10, 2:30 PM CDT | Flash Flood Warning | LZK | Fulton | 2 hr |
| Aug 10, 2:48 PM CDT | Flash Flood Warning | LZK | Faulkner, Lonoke, Pulaski | 86 min |
| Aug 10, 3:39 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 39 min |
| Aug 10, 4:00 PM CDT | Flash Flood Warning | LZK | Lonoke | 105 min |
| Aug 10, 4:55 PM CDT | Flash Flood Warning | LZK | Cleveland | 103 min |
Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.